Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


jaundice as reyetaz side-effect
Oct 10, 2006

i have noticeably yellow eyes while taking reyetaz (along with norvir and truvada)which i'm told is a result of elevated bilirubin. i have heard that there is some treatment that can be taken help with this side-effect (like L-lysine, or some such thing.) are you aware of any treatment for this side-effect? i really like the combo, otherwise, because it's so easy to take and has been very successful for me for over 1.5 years. i'm just getting a little tired of people asking me if i have hepatitis.

thanks in advance for any help.

Response from Dr. Young

Thanks for your post.

Jaundice and yellowing of the eyes is a not uncommon side effect of atazanavir (ATV, Reyataz)-containing treatment. The rates are higher when ATV is used with ritonavir (Norvir) boosting, as in your case.

Some patients seem to be at higher risk from the start--persons who have naturally high bilirubin levels (a condition called Gilbert's sydnrome).

I'm not aware of any supplement that will decrease this risk. Rather, staying well hydrated should help, since dehydration tends to increase (temporarily) bilirubin levels.

If your symptoms are troubling for you (or you grow tired of saying that you don't have hepatitis), then perhaps a switch to a non-jaunidice-causing protease inhibitor, such as fosamprenavir (Lexiva, Telzir) or lopinavir/ritonavir (Kaletra) might be in order.

I hope this helps. Good luck, BY



Previous
Rayataz to Lexiva
Next
Undetectable VL

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement